# SDR CA130827004

- Difficulty date: August 26, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1247
- Aircraft time: 1,804 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 2710 · Aileron Control System
- Part: Control Rod
- Part number: 5271212060
- Condition: Sticking
- Location: Aileron
- Part time: 2,244 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE HAND FLYING THE ACFT IT WAS NOTED THAT THE FLIGHT CONTROLS WERE "STICKY" TO MOVE. THE RESISTANCE WAS MANAGEABLE BUT THE AUTOPILOT WOULD CONTINUE TO FAIL SHORTLY AFTER IT WAS RE-ENGAGED, 2 MORE ATTEMPTS.  WHILE HAND FLYING THE ACFT, AND ATTEMPTING TO TRIM OUT AILERON PRESSURES, IT WAS NOTED THAT THE AILERON TRIM COULD BE RAN FULL DEFLECTION TO THE RT AND THERE WAS NO EFFECT ON THE ACFT.  AILERON TRIM WAS NEUTRALIZED AND ACFT FLOWN BACK TO BASE.  OAT AT ALTITUDE WAS APPROXIMATELY -35 DEG C ON DESCENT, PASSING THROUGH APPROXIMATELY - 19 DEG C, THE CONTROLS BECAME NOTICEABLY LESS "STICKY".  THE AILERON TRIM WAS AGAIN EXERCISED BUT THIS TIME THERE WAS AN IMMEDIATE RESPONSE TO THE CONTROLS.  THE AUTOPILOT WAS RE-ENGAGED AND THE REMAINDER OF THE FLIGHT WAS UNEVENTFUL. UPON INSPECTION, WATER WAS DISCOVERED BETWEEN THE AILERON CONTROL RODS AND THE SUPPORT ROLLERS. ROLLERS LUBRICATED WITH MOISTURE DISPLACING LUBRICANT, TO PREVENT FREEZING.
